Alert archive / Ohio / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 110, NWS Wilmington, OH
NWS Wilmington, OH issued this severe thunderstorm warning at Jul 3, 2000, 2:52 PM EDT for Brown County, Ohio. It was in force for 38 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 3, 2000, 2:52 PM EDT (18:52 UTC)
- Expired
- Jul 3, 2000, 3:30 PM EDT
- In force
- 38 min
- Issued by
- NWS Wilmington, OH
- Area
- Whole counties
County Brown County, OH
The radar
The Cincinnati radar (KILN), 54 km from the middle of the area, began a volume at 18:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 3, 3:00 PM EDT | Thunderstorm Wind 50 E | Sardinia, OH | Numerous trees downed. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 3, 2:45 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 6.9 hours before the alert went out and 55 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 240 J/kg
- Mixed-layer CIN
- -102 J/kg
- Mixed-layer LCL
- 1278 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 92 m²/s²
- 0-3 km storm-relative helicity
- 88 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
506 WUUS51 KILN 031852 SVRILN OHC015-031930- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE WILMINGTON OH 252 PM EDT MON JUL 3 2000 THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... BROWN COUNTY IN OHIO... * UNTIL 330 PM EDT... * AT 252 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 2 MILES NORTHEAST OF RUSSELLVILLE...OR ABOUT 7 MILES EAST OF GEORGETOWN...MOVING EAST AT 30 MPH. * SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... RUSSELLVILLE... IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG BUILDING. DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN... AND DEADLY LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. FRANKS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 3, 2:21 PM EDT, 31 minutes earlier.
Area forecast discussion, Jul 3, 2:21 PM EDT, 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 221 PM EDT MON JUL 3 2000 WILL RE-SEND MORNING PACKAGE WITH WATCH INFORMATION AND HOPE TO CANCEL A FEW COUNTIES WITH ISSUANCE OF AFTERNOON PACKAGE. .ILN...SVR TSTM WATCH TIL 01Z FAR SRN OH AND NRN KY. FRANKS
The office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 3, 1:58 PM EDT | Severe Thunderstorm Warning | ILN | Pike | 47 min |
| Jul 3, 5:39 PM EDT | Severe Thunderstorm Warning | ILN | Montgomery | 21 min |
| Jul 3, 5:54 PM EDT | Severe Thunderstorm Warning | ILN | Greene | 36 min |
| Jul 3, 7:18 PM EDT | Severe Thunderstorm Warning | ILN | Butler, Preble | 42 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.